Afrika Matematika

, Volume 25, Issue 3, pp 745–756 | Cite as

Weak contractions on chains in a generalized metric space with a partial order

Article

Abstract

Weak contraction mapping principle is a generalization of the Banach contraction mapping principle. Weakly contractive mappings are intermediate to contraction mappings and nonexpansive mappings. They have been studied in several contexts. Metric fixed point theory in partially ordered spaces have rapidly developed in recent times. In this paper we extend the concept of weak contraction to subset of a partially ordered generalized metric space which are chains by themselves. It is noted that this weak contraction is different from weak contraction on the whole space. We prove here that under certain assumptions the weakly contractive mapping on certain chains will have a fixed point. Two illustrative examples are given.

Keywords

\(G\)-metric space Partially ordered set Weak contraction Fixed point Orbit Monotone property 

Mathematics Subject Classification (2000)

54H25 

Notes

Acknowledgments

The work is supported by the Council of Scientific and Industrial Research, Government of India, under Research Project No - 25(0168)/09/EMR-II. The support is gratefully acknowledged. The authors acknowledge the suggestions of the learned referees.

References

  1. 1.
    Mustafa, Z., Sims, B.: Some remarks concerning D-metric spaces. Int. Conf. Fixed Point Theory Appl. 22(12), 189–198 (2004)MathSciNetGoogle Scholar
  2. 2.
    Mustafa, Z., Sims, B.: A new approach to generalized metric spaces. J. Nonlin. Convex. Anal. 7(2), 289–297 (2006)MathSciNetGoogle Scholar
  3. 3.
    Mustafa, Z., Obiedat, H., Awawdeh, F.: Some of Fixed Point Theorem for Mapping on Complete G-Metric Spaces. Fixed Point Theory Appl. 2008 (2008), Article ID 189870.Google Scholar
  4. 4.
    Abbas, M., Rhoades, B.E.: Common fixed point results for noncommuting mappings without continuity in generalised metric spaces. Appl. Math. Comput. 215, 262–269 (2009)MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Abbas, M., Khan, A.R., Nazir, T.: Coupled common fixed point results in two generalized metric spaces. Appl. Math. Comput. 217, 6328–6336 (2011)MATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Mustafa, Z., Shatanawi, W., Bataineh, M.: Existence of Fixed Point Result in G-Metric Spaces. Int. J. Math. Math. Sci. 2009 (2009) Article ID 283028.Google Scholar
  7. 7.
    Mustafa, Z., Sims, B.: Fixed Point Theorems for Contractive Mappings in Complete G-metric Space. Fixed Point Theory Appl. 2009 (2009) Article ID 917175.Google Scholar
  8. 8.
    Choudhury, B.S., Maity, P.: Coupled fixed point results in generalized metric spaces. Math. Comput. Model. 54, 73–79 (2011)MATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    Chugh, R., Kadian, T., Rani, A., Rhoades, B.E.: Property P in G-Metric Spaces. Fixed Point Theory Appl. 2010 (2010), Article ID 401684.Google Scholar
  10. 10.
    Saadati, R., Vaezpour, S.M., Vetro, P., Rhoades, B.E.: Fixed Point Theorems in generalized partially ordered G-metric spaces. Math. Comput. Model. 52, 797–801 (2010)MATHMathSciNetCrossRefGoogle Scholar
  11. 11.
    Shatanawi, W.: Fixed Point Theory for Contractive Mappings satisfying \(\phi \)-Maps in G-metric Spaces. Fixed Point Theory Appl. 2010 (2010) Article ID 181650.Google Scholar
  12. 12.
    Mustafa, Z., Aydi, H., Karapinar, E.: On common fixed points in G-metric spaces using (E.A) property. Comput. Math. Appl. doi: 10.1016/j.camwa.2012.03.051.
  13. 13.
    Tahat, N., Aydi, H., Karapinar, E., Shatanawi, W.: Common fixed points for single-valued and multi-valued maps satisfying a generalized contraction in G-metric spaces. Fixed Point Theory Appl. 2012, 48 (2012)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Aydi, H., Karapinar, E., Shatanawi, W.: Tripled coincidence point results for generalized contractions in ordered generalized metric spaces. Fixed Point Theory Appl. 2012, 101 (2012)CrossRefGoogle Scholar
  15. 15.
    Dehghan Nezhad, A., Mazaheri, H.: A., Mazaheri, H.: New results in G-best approximation in G-metric spaces. Ukrainian Math. J. 62, 648–654 (2010)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Kada, O., Suzuki, T., Takahashi, W.: Nonconvex minimization theorems and fixed point theorems in complete metric spaces. Math. Japon. 44, 381–391 (1996)MATHMathSciNetGoogle Scholar
  17. 17.
    Arvanitakis, A.D.: A proof of the generalized Banach contraction conjecture. Proc. Am. Math. Soc. 131, 3647–3656 (2003)MATHMathSciNetCrossRefGoogle Scholar
  18. 18.
    Huang, L.G., Zhang, X.: Cone metric spaces and fixed point theorems of contractive mappings. J. Math. Anal. Appl. 332, 1468–1476 (2007)MATHMathSciNetCrossRefGoogle Scholar
  19. 19.
    Merryfield, J., Rothschild, B.: An application of Ramsey’s theorem to the Banach contraction principle. Proc. Am. Math. Soc. 130, 927–933 (2002)MATHMathSciNetCrossRefGoogle Scholar
  20. 20.
    Suzuki, T.: A generalized Banach contraction principle that characterizes metric completeness. Proc. Am. Math. Soc. 136(5), 1861–1869 (2008)MATHCrossRefGoogle Scholar
  21. 21.
    Alber, Ya.I., Guerre-Delabriere, S.: Principles of weakly contractive maps in Hilbert spaces, in:I. Gohberg, Yu. Lyubich(Eds.), New Results in Operator Theory. In : Advances and Appl. 98, Birkhäuser, Basel, 7–22 (1997)Google Scholar
  22. 22.
    Rhoades, B.E.: Some theorems on weakly contractive maps. Nonlin. Anal. TMA 47, 2683–2693 (2001)MATHMathSciNetCrossRefGoogle Scholar
  23. 23.
    Chidume, C.E., Zegeye, H., Aneke, S.J.: Approximation of fixed points of weakly contractive nonself maps in Banach spaces. J. Math. Anal. Appl. 270, 189–199 (2002)MATHMathSciNetCrossRefGoogle Scholar
  24. 24.
    Choudhury, B.S., Metiya, N.: Fixed points of weak contractions in cone metric spaces. Nonlin. Anal. TMA 72(3–4), 1589–1593 (2010)MATHMathSciNetCrossRefGoogle Scholar
  25. 25.
    Choudhury, B.S., Konar, P., Rhoades, B.E., Metiya, N.: Fixed point theorems for generalized weakly contractive maps. Nonlin. Anal. TMA 74(6), 2116–2126 (2011)MATHMathSciNetCrossRefGoogle Scholar
  26. 26.
    Doric, D.: Common fixed point for generalized \((\Psi,\Phi )\)-weak contractions. Appl. Math. Lett. 22(12), 1896–1900 (2009)MATHMathSciNetCrossRefGoogle Scholar
  27. 27.
    Dutta, P. N., Choudhury, B.S.: A Generalisation of Contraction Principle in Metric Spaces. Fixed Point Theory Appl. 2008 (2008), Article ID 406368, p. 8Google Scholar
  28. 28.
    Song, Y.: Coincidence points for noncommuting f-weakly contractive mappings. Int. J. Comput. Appl. Math. (IJCAM) 2(1), 51–57 (2007)MATHGoogle Scholar
  29. 29.
    Zhang, Q., Song, Y.: Fixed point theory for generalized \(\phi -\) weak contractions. Appl. Math. Lett. 22(1), 75–78 (2009)MATHMathSciNetCrossRefGoogle Scholar
  30. 30.
    Ciric, L., Cakic, N., Rajovic, M., Ume, J. S.: Monotone generalized nonlinear contractions in partially ordered metric spaces. Fixed Point Theory Appl. 2008 (2008), Article ID 131294.Google Scholar
  31. 31.
    Gnana Bhaskar, T., Lakshmikantham, V.: Fixed point theorems in partially ordered metric spaces and applications. Nonlin. Anal. TMA 65, 1379–1393 (2006)MATHMathSciNetCrossRefGoogle Scholar
  32. 32.
    Harjani, J., Sadarangani, K.: Fixed point theorems for weakly contractive mappings in partially ordered sets. Nonlin. Anal. 71, 3403–3410 (2009)MATHMathSciNetCrossRefGoogle Scholar
  33. 33.
    Nieto, J.J., Rodriguez-Lopez, R.: Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations. Order 22, 223–239 (2005)MATHMathSciNetCrossRefGoogle Scholar
  34. 34.
    Nieto, J.J., Lopez, R.R.: Existence and uniqueness of fixed point in partially ordered sets and applications to ordinary differential equations. Acta. Math. Sinica. (Engl. Ser.) 23(12), 2205–2212 (2007)MATHCrossRefGoogle Scholar
  35. 35.
    Ran, A.C.M., Reurings, M.C.B.: A fixed point theorem in partially ordered sets and some applications to matrix equations. Pror. Am. Math. Soc. 132, 1435–1443 (2004)MATHMathSciNetCrossRefGoogle Scholar
  36. 36.
    Ciric, L.: On some maps with a nonunique fixed point. Publications De L’institut Mathematique 17(31), 52–58 (1974)MathSciNetGoogle Scholar

Copyright information

© African Mathematical Union and Springer-Verlag Berlin Heidelberg 2013

Authors and Affiliations

  1. 1.Department of MathematicsBengal Engineering and Science UniversityHowrahIndia

Personalised recommendations